Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 552, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 31, 2012, 2:39 AM CDT for 4 parishes in Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2012, 2:39 AM CDT (07:39 UTC)
- Expired
- Aug 31, 2012, 3:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS54 KJAN 310739
SVRJAN
LAC025-029-041-107-310845-
/O.NEW.KJAN.SV.W.0552.120831T0739Z-120831T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CDT FRI AUG 31 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LARTO...
NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...FERRIDAY...
SOUTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
WESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 345 AM CDT
* AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF WISNER TO WALLACE RIDGE TO WALTERS MOVING
NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JIGGER AND MAYNA BY 245 AM CDT...
WISNER BY 250 AM CDT...
MONTEREY BY 255 AM CDT...
WILDSVILLE AND JONESVILLE BY 300 AM CDT...
COOTER POINT BY 305 AM CDT...
FROGMORE BY 310 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
MISSISSIPPI.
&&
LAT...LON 3158 9202 3195 9186 3221 9155 3221 9127
3180 9136 3166 9145 3163 9148 3164 9150
3163 9152 3160 9151 3140 9167 3132 9187
3130 9201
TIME...MOT...LOC 0739Z 227DEG 36KT 3195 9174 3172 9173
3149 9201
$$
JA2 follow-up statements
746
WWUS54 KJAN 310808
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 AM CDT FRI AUG 31 2012
LAC025-029-041-107-310845-
/O.CON.KJAN.SV.W.0552.000000T0000Z-120831T0845Z/
TENSAS LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
308 AM CDT FRI AUG 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CATAHOULA...NORTHERN CONCORDIA...SOUTHERN FRANKLIN AND WESTERN
TENSAS PARISHES...
AT 308 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF GILBERT TO 6 MILES EAST OF SICILY ISLAND TO
JONESVILLE MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FROGMORE AND COOTER POINT BY 315 AM CDT...
NEWLIGHT BY 320 AM CDT...
NEWLIGHT...WEST FERRIDAY...RIDGECREST AND FERRIDAY BY 325 AM CDT...
LEE BAYOU AND CLAYTON BY 335 AM CDT...
SPOKANE BY 340 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
MISSISSIPPI.
&&
LAT...LON 3158 9202 3195 9186 3221 9155 3221 9127
3180 9136 3166 9145 3163 9148 3164 9150
3163 9152 3160 9151 3140 9167 3132 9187
3130 9201
TIME...MOT...LOC 0808Z 227DEG 31KT 3210 9155 3187 9154
3164 9182
$$
JA899
WWUS54 KJAN 310816
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 AM CDT FRI AUG 31 2012
LAC025-029-041-107-310845-
/O.CON.KJAN.SV.W.0552.000000T0000Z-120831T0845Z/
TENSAS LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
316 AM CDT FRI AUG 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CATAHOULA...NORTHERN CONCORDIA...SOUTHERN FRANKLIN AND WESTERN
TENSAS PARISHES...
AT 316 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEWLIGHT TO COOTER POINT TO WALLACE RIDGE MOVING NORTHEAST AT 35
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEWLIGHT...WEST FERRIDAY...RIDGECREST AND FERRIDAY BY 325 AM CDT...
LEE BAYOU AND CLAYTON BY 335 AM CDT...
SPOKANE BY 340 AM CDT...
HELENA AND WATERPROOF BY 345 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
&&
LAT...LON 3195 9186 3221 9155 3220 9139 3221 9127
3180 9136 3166 9145 3163 9152 3160 9151
3140 9167 3158 9202
TIME...MOT...LOC 0816Z 227DEG 31KT 3215 9149 3192 9148
3169 9176
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 10:27 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 30, 10:27 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT THU AUG 30 2012
.DISCUSSION...THE CENTER OF TD ISAAC HAS NOW MOVED INTO SW ARKANSAS
NEAR THE ARKADELPHIA AREA. A COUPLE BANDS OF SHOWERS AND ISOLATED
TSTORMS TRAIL FROM THE CENTER ACROSS CENTRAL MS...THROUGH SOUTHEAST
LA INTO THE GULF OF MEXICO. THE STRONGEST GRADIENT WINDS WITH THE
SYSTEM HAVE ENDED ACROSS OUR CWA...THOUGH THERE ARE STILL SOME GUSTS
TO AROUND 30 MPH ACROSS THE DELTA. WE ARE STILL MIXING DOWN SOME
DECENT WIND GUSTS IN THE BANDS OF SHOWERS MOVING THROUGH THE AREA.
LOW LEVEL WIND SHEAR REMAINS STOUT...WITH SPC MESOANALYSIS
INDICATING AN AXIS OF 0-1 KM SRH IN THE 300-400 M2/S2 RANGE OVER
MUCH OF MISSISSIPPI. WITH THIS IN MIND...SPC HAS EXTENDED THE
TORNADO WATCH FOR MUCH OF THE AREA THROUGH 10Z. THE FLASH FLOOD
WATCH WAS ALSO EXTENDED EARLIER THIS EVENING...MAINLY FOR THE THREAT
OF A QUICK BURST OF HEAVY RAIN AGGRAVATING THE SITUATION IN AREAS
THAT HAVE ALREADY SEEN CONSIDERABLE FLOODING OVER THE PAST 36 HOURS.
SOME MINOR TWEAKS WERE MADE TO POP/WX GRIDS AND HOURLY TEMP AND
DEWPOINT GRIDS FOR THE REMAINDER OF TONIGHT...BUT OTHERWISE NO
SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. UPDATED
PRODUCTS HAVE BEEN SENT. /DL/
&&
.AVIATION...RAIN BANDS WILL CONTINUE TO MOVE ACROSS THE AREA IN
ASSOCIATION WITH TD ISAAC. OVER THE NEXT SEVERAL HOURS...JAN/HKS...
GLH AND GWO ARE THE MOST LIKELY SITES TO BE AFFECTED BY THESE RAIN
BANDS...WHICH MAY BRING BRIEF MVFR CIGS AND MVFR OR IFR VISBYS.
ADDITIONAL RAIN BANDS WILL BE POSSIBLE CONTINUING INTO FRIDAY. GUSTY
S/SELY WINDS WILL CONTINUE TO GRADUALLY WEAKEN THROUGH THE TAF
PERIOD...THOUGH THERE STILL COULD BE SOME GUSTS IN THE 15-20 KT
RANGE BY FRIDAY AFTERNOON...ESPECIALLY AT GLH/GWO/GTR.
&&
.PREV DISCUSSION... /ISSUED AT 400 PM CDT THU AUG 30 2012/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
LATEST SATELLITE AND NHC ANALYSIS SHOWS TROPICAL DEPRESSION ISSAC
OVER NORTH CENTRAL LOUISIANA...MOVING NORTHWEST. AREA RADAR
CONTINUE TO SHOW STRONG SPIRAL BANDS PUSHING NORTH ACROSS THE
REGION. THE SPIRAL BANDS HAVE CAUSED NUMEROUS FLOOD REPORTS AND DOWN
TREES AND POWER LINES ACROSS MAINLY THE SOUTHERN PORTION OF THE
FORECAST AREA. MESO ANALYSIS SHOWS SOME DRY AIR IN RADAR IMAGERY
FILTERING IN AROUND THE SPIRAL BANDS...WHICH WILL AID IN TORNADIC
POTENTIAL FOR THIS AFTERNOON INTO THIS EVENING.VISIBLE IMAGERY SHOWS
SOME THINNING OF CLOUD COVER BETWEEN THE SPIRAL BANDS WHICH WILL
ENHANCE INSTABILITY AND AID IN SOME TORNADO POTENTIAL COMBINED WITH
STRONG SHEAR FROM ISSAC. IT LOOKS LIKE THE BEST TORNADO POTENTIAL
WILL BE MAINLY ALONG AND EAST OF THE MS RIVER FOR THIS AFTERNOON
INTO THIS EVENING.
ISAAC IS EXPECTED TO REMAIN ON HIS NORTHWEST TREK OVER THE NEXT 48
HOURS WHILE GRADUALLY WEAKENING.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF THE CWA
FOR THIS AFTERNOON INTO THIS EVENING. THE ONLY LOCATIONS NOT IN
THIS WATCH IS THE THE GOLDEN TRIANGLE REGION. WITH AN ADDITIONAL
3-5 INCHES OF RAIN POSSIBLE THIS AFTERNOON WITHIN THE WATCH
AREA...ON TOP OF WHAT'S ALREADY FALLEN OVER THE REGION THE PAST 24
HOURS...FLOODING WILL CONTINUE TO BE A MAJOR CONCERN ACROSS MOST OF
THE REGION. WILL CONTINUE THE FLOOD WATCH THIS EVENING ACROSS THE
NORTHWEST DELTA INTO AREAS ACROSS THE MS RIVER UNTIL 1 AM.
ALSO GUSTY WINDS AND ISSAC PUSHING NORTHWEST THERE WILL BE SOME
BREEZY CONDITIONS THROUGH EARLY THIS EVENING GENERALLY ALONG AND
WEST OF INTERSTATE 55. SO HAVE MADE SOME ADJUSTMENTS TO THE WIND
ADVISORY FROM 4 TO 7 PM.
ANOTHER ISSUE THAT WE'LL HAVE TO KEEP A VERY CLOSE EYE ON THROUGH
THIS EVENING WILL BE THE POTENTIAL FOR TORNADOES SPINNING UP IN
ISAAC OUTER RAINBANDS AS THEY LIFT NORTHWARD OVER CENTRAL AND
EASTERN PORTIONS OF THE CWA. SLIGHTLY DRIER AIR ALOFT WILL WORK
IT'S WAY NORTH OVER THE CENTRAL AND EASTERN PORTIONS OF THE AREA
THROUGH THE AFTERNOON RESULTING IN SOME SLIGHTLY COOLER LOW AND MID
LEVELS TEMPS TODAY. THIS COUPLED WITH DAYTIME HEATING WILL RESULT
IN INCREASED INSTABILITY...CAPE VALUES BETWEEN 1000-1500 J/KG...THIS
AFTERNOON CAUSING A BIT MORE IN THE WAY OF INCREASED CONVECTION
WITHIN ISAAC'S RAINBANDS. THIS COUPLED WITH SUFFICIENT DEEP-LAYER
WIND SHEAR OVER THE REGION...IS EXPECTED TO CAUSE AN ENHANCED RISK
FOR TORNADOES TODAY. THIS RISK CURRENTLY LOOKS TO BE GREATEST OVER
AREAS ALONG AND EAST OF A BROOKHAVEN TO GREENVILLE LINE.
FRIDAY INTO FRIDAY NIGHT...CONDITIONS WILL GRADUALLY IMPROVE THROUGH
THE PERIOD AS ISAAC IS EXPECTED TO WEAKEN AS IT EVENTUALLY BECOMES A
REMNANT LOW AS HE CONTINUES NORTHWARD INTO WESTERN ARKANSAS. THERE
MAY BE ENOUGH INSTABILITY FROM INSOLATION AND LEFT OVER SHEAR FOR A
FEW STRONG STORMS IN THE NORTHWEST DELTA REGION ON FRIDAY...BUT NOT
ENOUGH TO MENTION IN THE HWO FOR NOW. WINDS WILL REMAIN BREEZY
THROUGH THE PERIOD...WITH DECENT RAIN CHANCES AS PLENTY OF MOISTURE
WILL REMAIN OVER THE REGION IN ISAAC'S WAKE.
SATURDAY THROUGH SATURDAY NIGHT...UPPER RIDGING WILL BUILD ACROSS
THE NORTHERN GULF AS THE REMNANT LOW OF ISSAC PULLS INTO MISSOURI.
THERE WILL BE ENOUGH PWATS AND INSTABILITY FOR SOME AIRMASS
CONVECTION DURING THE PERIOD.
AS FAR AS POPS AND TEMPS ARE CONCERN WENT WITH A BLEND OF GMOS AND
MAV GUIDANCE./17/
LONG TERM...SUNDAY THROUGH THURSDAY...THE CHANCE OF RAIN WILL
CONTINUE THIS WEEKEND BY DRIER WEATHER LOOKS TO BE IN STORE FOR MUCH
OF NEXT WEEK. COME SATURDAY MORNING THE REMNANTS OF ISAAC IS
EXPECTED TO BE MOVING EAST NORTHEAST OVER THE MID MISSISSIPPI VALLEY
WITH ASSOCIATED TROUGHING SAGGING INTO NORTHERN MISSISSIPPI. RIDGES
SURFACE AND ALOFT WILL BE ACROSS THE SOUTHEAST STATES NOSING ACROSS
THE SOUTHERN PORTIONS OF OUR CWA. A VERY MOIST AIRMASS WILL STILL BE
IN PLACE OVER OUR CWA WITH PWS ABOVE TWO INCHES. THIS COMBINED WITH
DAYTIME HEATING SHOULD RESULT IN SCATTERED STORMS DURING THE
AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. ABOVE NORMAL
TEMPERATURES WILL MAKE A RETURN WITH SITES TOPPING OUT IN THE LOW TO
MID 90S. MID LEVEL TROUGHING ASSOCIATED WITH THE REMNANTS OF ISSAC
WILL STILL BE OVER NORTHERN MISSISSIPPI SUNDAY WHILE THE MID LEVEL
RIDGE SHIFTS WEST. LOWER HEIGHTS COMBINED WITH OUR MOIST AIRMASS AND
DAYTIME HEATING SHOULD LEAD TO AT LEAST SCATTERED DIURNALLY DRIVEN
CONVECTION AGAIN SUNDAY. DRIER WEATHER IS EXPECTED MONDAY AND
TUESDAY. THE GFS IS FASTER THAN THE ECMWF WITH A WEAK COLD FRONT
ACROSS THE PLAINS TUESDAY. THE GFS DROPS THIS FRONT IN OUR CWA
TUESDAY NIGHT AND DRIVES IT TO THE GULF COAST BY NOON WEDNESDAY...
GENERATING PCPN OVER OUR CWA TUESDAY INTO WEDNESDAY. THE ECMWF DOES
DROP THE FRONT INTO OUR CWA WEDNESDAY AND STALLS IT ACROSS OUR AREA
BY WEDNESDAY EVENING WITH PCPN BACK ACROSS OUR CWA WEDNESDAY. BOTH
MODELS ARE IN DECENT AGREEMENT THAT A 1020MB HIGH WILL MOVE OVER THE
MID MISSISSIPPI VALLEY BY THURSDAY MORNING PUSHING THE FRONTAL
BOUNDARY FARTHER SOUTH AND BRINGING DRIER AIR INTO OUR CWA. /22/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025-027-
034>037-040>066-072>074.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.
&&
DL/17/22Hazardous weather outlook, Aug 30, 2:52 PM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT THU AUG 30 2012 MSZ025>027-036-037-043>046-048>066-072>074-312000- LEFLORE-GRENADA-CARROLL-HOLMES-ATTALA-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 252 PM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES WILL ALSO EXIST ACROSS THE OUTLOOK AREA THROUGH THIS EVENING. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. THERE WILL BE SOME WIND ADVISORY CONDITIONS UNTIL EARLY THIS EVENING GENERALLY ALONG AND WEST OF INTERSTATE 55. EXPECT WINDS OF 25 TO GUST TO 35 MPH UNTIL 7 PM. THE WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM FOR LOCALLY HEAVY RAIN EXPECTED UNTIL EARLY THIS EVENING. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. FLOODING HAS ALREADY BEEN REPORTED OVER PORTIONS OF THE OUTLOOK AREA TODAY...AND WILL CONTINUE AS BANDS OF HEAVY RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN ADDITIONAL FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>042- 047-312000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN- 252 PM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES WILL EXIST MAINLY EAST OF THE AREA ACROSS CENTRAL MISSISSIPPI...THROUGH THIS EVENING. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. THERE WILL BE SOME WIND ADVISORY CONDITIONS UNTIL EARLY THIS EVENING GENERALLY ALONG AND WEST OF INTERSTATE 55. EXPECT WINDS OF 25 TO GUST TO 35 MPH UNTIL 7 PM. THE WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM FOR LOCALLY HEAVY RAIN EXPECTED UNTIL LATE THIS EVENING. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. FLOODING HAS ALREADY BEEN REPORTED OVER PORTIONS OF THE OUTLOOK AREA TODAY...AND WILL CONTINUE AS BANDS OF HEAVY RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN ADDITIONAL FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. MSZ028>033-038-039-312000- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 252 PM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES WILL EXIST MAINLY EAST OF THE AREA ACROSS CENTRAL MISSISSIPPI...THROUGH THIS EVENING. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Aug 30, 9:39 PM CDT, 5 hours before
MSZ049-055-310310-
SIMPSON MS-RANKIN MS-
939 PM CDT THU AUG 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT THU AUG 30 2012
A STRONG STORM CAPABLE OF PRODUCING 30 TO 540 MPH WINDS WAS
LOCATED OVER HARRISVILLE AT 939 PM CDT...MOVING NORTH AT 40 MPH.
HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL RANKIN AND WESTERN SIMPSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3192 9017 3239 9009 3239 9007 3242 9007
3238 8982 3189 8996
TIME...MOT...LOC 0239Z 191DEG 36KT 3199 9005
JALocal storm report, Aug 30, 10:35 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG GRENADA 33.78N 89.81W
08/30/2012 GRENADA MS EMERGENCY MNGR
A TREE WAS DOWNED IN THE CITY OF GRENADA
0815 PM NON-TSTM WND DMG HOLCOMB 33.76N 89.98W
08/30/2012 GRENADA MS EMERGENCY MNGR
HIGH WINDS CAUSED A SHED TO COLLAPSE IN THE WESTERN PART
OF GRENADA COUNTY. IN ADDITION A COUPLE TREES WERE
DOWNED.
&&
DLSpecial weather statement, Aug 31, 1:36 AM CDT, 1 hour 3 minutes before
MSZ043-048-049-310705-
RANKIN MS-MADISON MS-HINDS MS-
136 AM CDT FRI AUG 31 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 AM CDT FRI AUG 31 2012
A STRONG TROPICAL SHOWER CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 7 MILES NORTHWEST OF CATO AT 136 AM CDT...MOVING NORTH AT 40
MPH.
HEAVY RAIN IS ALSO POSSIBLE WITH THIS TROPICAL BAND.
PEOPLE IN EXTREME NORTHEASTERN HINDS...SOUTHEASTERN MADISON AND
CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3207 9007 3270 9011 3273 9007 3267 8973
3264 8973 3260 8978 3249 8976 3207 8988
TIME...MOT...LOC 0636Z 197DEG 34KT 3219 8995
JASpecial weather statement, Aug 31, 2:19 AM CDT, 20 minutes before
LAZ024-026-310750-
CONCORDIA LA-CATAHOULA LA-
219 AM CDT FRI AUG 31 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT FRI AUG 31 2012
A LINE OF STRONG STORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 3 MILES SOUTHEAST OF ENTERPRISE TO 13 MILES WEST OF
LARTO AT 219 AM CDT...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3177 9202 3189 9199 3192 9183 3188 9178
3187 9178 3188 9173 3196 9164 3197 9160
3189 9160 3186 9157 3180 9158 3177 9156
3175 9152 3160 9153 3140 9179 3129 9202
TIME...MOT...LOC 0719Z 218DEG 29KT 3190 9182 3161 9183
3139 9210
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:19 AM CDT | Special Weather Statement | JAN | Catahoula | 31 min |
| Aug 31, 4:12 AM CDT | Special Weather Statement | JAN | Franklin | 58 min |
| Aug 31, 4:19 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 56 min |
| Aug 31, 4:33 AM CDT | Tornado Warning | JAN | Franklin, Madison, Richland | 22 min |
| Aug 31, 6:24 AM CDT | Special Weather Statement | JAN | Catahoula, Franklin | 61 min |
| Aug 31, 6:26 AM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 44 min |
| Aug 31, 6:36 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin | 4 hr |
| Aug 31, 2:32 PM CDT | Special Weather Statement | JAN | Tensas | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.